Which Medications Can Cause Weight Gain?
To address the drugs that cause weight, it’s best to do cardiovascular exercise and have a balanced diet.
Are you gaining weight and you don’t know why? Perhaps without knowing it you are consuming some medication that has this side effect. Some medications can cause weight gain and it’s more common that you might think.
In any case, and as always when it comes to something so delicate, don’t stop taking your medication without first consulting your doctor. There are ways to deal with this side-effect without risking your health.
Your well-being is more important than your size.
In this case, it’s best to do cardiovascular exercise and have a balanced diet. You can even go to a nutrition specialist, who will design a regimen appropriate for your circumstances. It’s a really good idea, because it will introduce you to foods that can help you protect yourself against your health issues.
That said, let’s see which drugs are terrible for your scales.
Which medicines can cause weight gain?
Anyone with allergies will have surely heard of them. They serve to neutralize the effects of histamine, which is responsible for allergic reactions. People who suffer badly from allergies are likely to have them on them at all times.
While they work, and people are grateful for them, many people claim that after taking them for a few months, they begin to gain weight. This happens because histamine reduces your appetite. As a result, these drugs neutralize this effect, so it is much more difficult to satisfy your hunger.
They don’t all act in the same way, but the ones to be the most worried about are the selective inhibitors of serotonin reuptake, such as Prozac. Why does this happen? These medicines can make you fat because you feel low in energy.
When this happens, the brain asks us to do something to solve it. Therefore, it’s common to eat carbohydrates and products with a lot of glucose. If it’s also very difficult for to maintain physical activity for a long time, the kilos are guaranteed.
Consequently, you need to have a lot of willpower to control your cravings and play sports.
3. Anti-hypertensive drugs
This is a very similar situation to the one above. The way these therapies work is by reducing the pressure with which the heart pumps blood, as high blood pressure is bad for both the muscle and other aspects of health.
Therefore, antihypertensive drugs can also slow down different body functions, since blood is essential for them. One of those affected is your metabolism. In fact, some doctors prescribe diuretics to curb this impact.
However, it’s also good to introduce foods that help digestion.
These is some of the most powerful anti-inflammatories that exist. They’re prescribed for rheumatic, asthmatic and even cancer patients and despite their effectiveness, they can also make you fat.
This negative side-effect can be very significant. They increase appetite and cause fluid retention. Therefore, as well as eating more, it’s very difficult to eliminate the toxins that we should.
Because of this, it’s important to incorporate liquids into your diet. Although it might seem contradictory, the best way to fight retention is to drink more. As well as this, it means you can fill your stomach without resorting to high-calorie foods.
Counteract the medicines that cause weight gain
Whenever your health permits, exercise is essential. One of the best choices is walking. It’s great for almost everyone since it’s a low-impact activity. However, its usefulness for weight loss is incredible.
Walking offers many benefits and many cities have specific areas for this. They’re usually found in the most beautiful places too: parks, promenades, and other green areas.
These areas are an ideal environment to disconnect and relieve stress, unless you have allergies. If you suffer from a disorder or illness, the emotional aspect is really key.
Some medicines can make us gain weight, but we can do something about this. It’s important to know what they are so we can deal with them at the start. Although you can’t always control your weight as much as you’d like, a good diet and cardiovascular exercise (if possible) will help reduce this side-effect.